Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Increase in BP, fluctuating throughout the day, have dizziness, on metropolol, aspirin. Emergency? blood pressure seems to be elevated but I can t be sure how high.....the blood pressure cuff I m using says 189/91 on my right arm and 145/125 on my left.....I just came home from overnight observation my pressure was 111/67 at one point the highest was 147/87........I have had some dizziness , and I had an extensive heart CAT scan done.......I don t want to panic, maybe my home device is broken, can the pressure vary so much in one day........they gave me what I take at home 12.5 mg per day metropolol and an aspirin ........should I call my doctor
Asked On : Wed, 5 Sep 2012
Answers:  2 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Blood pressure changes according to the body posture, it will be low when lying down and sitting and standing shows increase in pressure.

BP monitoring between a experienced person and an unexpereinced person may give very varied numbers

There is always some difference in BP in arms. The top number difference above 20 and lower number difference number below 10 should be considered significant.

It may be due to underlying phenomenon which may be very serious.

There is also a possibility of broken device, but it is always better to get a immediate opinion from a physician and preferrably a cardiologist.

You also have been prescribed aspirin (when prescribed along metropolol) which is a given for prevention of stroke, by preventing the blood vessel blockage.

So if you are in high risk category of heart disease

Take care

Answered: Wed, 5 Sep 2012
I find this answer helpful
Cardiologist Dr. Johann Christopher's  Response
you need to have a ct scan of the arch vessels to rule out coarctation or aortoarteritis. you need a more comprehensive treatment for htn.
Answered: Wed, 5 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor